Alert archive / Florida / Tornado Warnings in 2010

Tornado Warning 6, NWS Jacksonville, FL

January 21, 2010Clay County, Duval County, Saint Johns County, Florida

NWS Jacksonville, FL issued this tornado warning at Jan 21, 2010, 1:44 PM EST for Clay County, Duval County, Saint Johns County, Florida. It was in force for 61 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2010, 1:44 PM EST (18:44 UTC)
Expired
Jan 21, 2010, 2:45 PM EST
In force
61 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Clay County, FL, Duval County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 51 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 1:55 PM ESTHAIL 0.52 S Orange Park, FLDIME SIZE HAIL REPORTED 1 MILE NORTH OF THE BLACK CREEK BRIDGE ON FLEMING ISLAND.
Jan 21, 1:57 PM ESTTSTM WND DMG3 Wnw Green Cove Spring, FLTHE PUBLIC REPORTED AROUND 15 TREES UPROOTED OR SNAPPED OFF FROM COUNTY ROAD 315C TO COLONIAL DRIVE.
Jan 21, 1:57 PM ESTTSTM WND DMG3 Wnw Green Cove Spring, FLTHE PUBLIC REPORTED AROUND 15 TREES UPROOTED OR SNAPPED OFF FROM COUNTY ROAD 315C TO COLONIAL DRIVE.
Jan 21, 2:00 PM ESTHAIL 1.752 Nnw Green Cove Spring, FLGOLFBALL SIZE HAIL REPORTED ON HAVEN AVENUE.
Jan 21, 2:01 PM ESTTSTM WND DMG1 Wsw Green Cove Spring, FLBROADCAST MEDIA REPORTED A LARGE TREE AND POWER LINES DOWN ACROSS OAKRIDGE AVENUE SOUTH BETWEEN JULIA AND ELSIE STREETS.
Jan 21, 2:01 PM ESTTSTM WND DMG1 Wsw Green Cove Spring, FLBROADCAST MEDIA REPORTED A LARGE TREE AND POWER LINES DOWN ACROSS OAKRIDGE AVENUE SOUTH BETWEEN JULIA AND ELSIE STREETS.
Jan 21, 2:06 PM ESTTSTM WND DMG4 N Picolata, FLA STORM SPOTTER REPORTED PINE TREES DOWN, ONE ON A POWERLINE, AND NUMEROUS BRANCHES IN THE ROAD ALONG STATE ROAD 13 NORTH OF COUNTY ROAD 16.
Jan 21, 2:06 PM ESTTSTM WND DMG4 N Picolata, FLA STORM SPOTTER REPORTED PINE TREES DOWN, ONE ON A POWERLINE, AND NUMEROUS BRANCHES IN THE ROAD ALONG STATE ROAD 13 NORTH OF COUNTY ROAD 16.
Jan 21, 2:10 PM ESTTSTM WND DMG3 Se Switzerland, FLREPORT FROM A STORM SPOTTER OF TREES UPROOTED ALONG COUNTY ROAD 13 THREE MILES NORTH OF ORANGEDALE.
Jan 21, 2:10 PM ESTTSTM WND DMG3 Se Switzerland, FLREPORT FROM A STORM SPOTTER OF TREES UPROOTED ALONG COUNTY ROAD 13 THREE MILES NORTH OF ORANGEDALE.
Jan 21, 2:10 PM ESTHAIL 0.58 Nnw Saint Augustine, FLHALF INCH HAIL REPORTED BY TRAINED SPOTTER AROUND WORLD GOLF VILLAGE.
Jan 21, 2:20 PM ESTTSTM WND DMGSe Durbin, FLBROADCAST MEDIA REPORTED THAT TWO WORKERS WERE BLOWN OFF AN OVERPASS UNDER CONSTRUCTION. BOTH MEN SUFFERED MINOR INJURIES.
Jan 21, 2:20 PM ESTTSTM WND DMGSe Durbin, FLBROADCAST MEDIA REPORTED THAT TWO WORKERS WERE BLOWN OFF AN OVERPASS UNDER CONSTRUCTION. BOTH MEN SUFFERED MINOR INJURIES.
Jan 21, 2:55 PM ESTHAIL 1.752 Nnw Green Cove Spring, FLGOLFBALL SIZE HAIL REPORTED ON HAVEN AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 8:25 AM ESTTornado WatchSPC10 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
547 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WFUS52 KJAX 211844
TORJAX
FLC019-031-109-211945-
/O.NEW.KJAX.TO.W.0006.100121T1844Z-100121T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
144 PM EST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN NORTHEAST FLORIDA
  NORTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
  SOUTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 245 PM EST

* AT 145 PM EST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 10
  MILES SOUTHWEST OF DOCTORS INLET...OR 10 MILES SOUTHWEST OF
  LAKESIDE...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DOCTORS INLET...LAKESIDE...GREEN COVE SPRINGS...ORANGE PARK...
  SWITZERLAND...MANDARIN...FRUIT COVE...BAYARD...DURBIN...PALM
  VALLEY...SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE PARK...
  SAWGRASS AND PONTE VEDRA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2998 8130 2992 8176 3018 8177 3026 8137
      3021 8135 3001 8129
TIME...MOT...LOC 1845Z 254DEG 36KT 3006 8190

$$

SHULER
4 follow-up statements
747 
WWUS52 KJAX 211853
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
153 PM EST THU JAN 21 2010

FLC019-031-109-211945-
/O.CON.KJAX.TO.W.0006.000000T0000Z-100121T1945Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
153 PM EST THU JAN 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EST FOR SOUTHERN
DUVAL...NORTHWESTERN ST. JOHNS AND NORTHEASTERN CLAY COUNTIES...

AT 153 PM EST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED 9 MILES SOUTHWEST OF DOCTORS INLET...OR 9 MILES 
SOUTHWEST OF LAKESIDE...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOCTORS
INLET...GREEN COVE SPRINGS...ORANGE PARK...SWITZERLAND...FRUIT
COVE...MANDARIN...BAYARD AND DURBIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR 
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER 
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3022 8147 3002 8144 2998 8176 3016 8177
TIME...MOT...LOC 1853Z 244DEG 23KT 3002 8181

$$

SHULER
386 
WWUS52 KJAX 211910
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EST THU JAN 21 2010

FLC019-031-109-211945-
/O.CON.KJAX.TO.W.0006.000000T0000Z-100121T1945Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
210 PM EST THU JAN 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EST FOR EXTREME
SOUTHEASTERN DUVAL...NORTHWESTERN ST. JOHNS AND EASTERN CLAY
COUNTIES...

AT 210 PM EST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED NEAR SWITZERLAND...OR 6 MILES SOUTH OF FRUIT 
COVE...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DURBIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3002 8173 3014 8174 3013 8146 3002 8144
      3001 8153
TIME...MOT...LOC 1910Z 269DEG 39KT 3002 8159

$$

SHULER
388 
WWUS52 KJAX 211921
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EST THU JAN 21 2010

FLC019-031-109-211945-
/O.CON.KJAX.TO.W.0006.000000T0000Z-100121T1945Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
221 PM EST THU JAN 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EST FOR EXTREME
SOUTHEASTERN DUVAL...NORTHWESTERN ST. JOHNS AND NORTHEASTERN CLAY
COUNTIES...

AT 221 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DURBIN...OR 6
MILES SOUTHEAST OF FRUIT COVE...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DURBIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3002 8168 3012 8169 3013 8153 3013 8146
      3002 8144 3001 8153
TIME...MOT...LOC 1921Z 254DEG 38KT 3005 8154

$$

SHULER
720 
WWUS52 KJAX 211943
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EST THU JAN 21 2010

FLC019-031-109-211953-
/O.EXP.KJAX.TO.W.0006.000000T0000Z-100121T1945Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
243 PM EST THU JAN 21 2010

...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN DUVAL...NORTHWESTERN
ST. JOHNS AND NORTHEASTERN CLAY COUNTIES WILL EXPIRE AT 245 PM EST...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3002 8168 3012 8169 3013 8153 3013 8146
      3002 8144 3001 8153
TIME...MOT...LOC 1943Z 254DEG 38KT 3011 8128

$$

SHULER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jan 21, 1:20 PM EST, 24 minutes earlier.

Area forecast discussion, Jan 21, 1:20 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
120 PM EST THU JAN 21 2010

...TORNADO WATCH NE FL EXTREME SE GA IN EFFECT TIL 4 PM...

.SHORT TERM (TONIGHT-SUN)...LINE ECHO WAVE PATTERN MOVING THROUGH
NE FL AND EXTREME SE GA ATTM. POSSIBLE TORNADO DAMAGE IN ST. GEORGE.
COULD SEE ADDITIONAL REPORTS OF TORNADOES...DAMAGING WINDS...
LARGE HAIL. THE LINE OF STORMS WILL BE MOVING OFFSHORE DURING THE
AFTERNOON AND EARLY EVE WITH ACTIVITY TAPERING OFF.

BY FRIDAY MORNING ONLY THE FAR SOUTH PORTION WILL HAVE LINGERING
RAIN CHANCES...THEN SKIES WILL GRADUALLY CLEAR IN THE AFTERNOON. AIR
MASS MOVING IS OF PACIFIC ORIGIN AND TEMPS WILL REMAIN NEAR CLIMO OR
5 DEG ABOVE NORMAL FOR NE FL. WHAT FOLLOWS IS A PROGRESSIVE WEATHER
PATTERN AS A RIDGE BUILDS INTO THE AREA FROM LATE FRI TO SAT AFTN
THEN MOVES INTO THE ATLANTIC SAT NIGHT. A SFC RIDGE ALONG THE EAST
COAST SATURDAY WILL BRING NELY WINDS AND PARTLY CLOUDY SKIES TO THE
REGION KEEPING SE GA AND NE FL COAST IN THE 60S...BUT SW PORTION
WILL REACH LOWER 70S.

NEXT COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA LATE SUNDAY
NIGHT INTO MONDAY MORNING. JET DYNAMICS LOOK IMPRESSIVE AGAIN BUT
INSTABILITY MORE LIMITED THAN PREVIOUS SYSTEM. COULD STILL HAVE A
FEW STRONG STORMS AS LOCAL AREA IS WITHIN RIGHT FRONT ENTRANCE RGN
OF UPR JET.

.LONG TERM (MON-THU)...DRY SLOT MOVES THROUGH MONDAY AFTERNOON AND
NIGHT FOLLOWED BY PARTLY CLOUDY AND MUCH COOLER CONDITIONS TUE/WED
AS HIGH PRESSURE BUILDS IN FROM THE WEST. TEMPS BELOW CLIMO NEXT
WEEK WITH MINS IN THE 30S ACRS THE INTERIOR BUT STILL NO WIDESPREAD
SUB-FREEZING TEMPS EXPECTED.

&&

.AVIATION...SQUALL LINE WILL PUSH THROUGH THE AREA THIS AFTN.
HAVE PREVAILING MVFR AND TEMPO IFR DUE TO TS AND WIND GUSTS TO 35
KNOTS. AFTER 01Z...MVFR DUE TO CIGS AND REDUCED VSBY FROM SHRA
WITH LOW LEVEL WIND SHEAR.

&&

.MARINE...SMALL CRAFT ADVISORY FOR THE OFFSHORE LEGS. LINE OF
STRONG TO SEVERE STORMS PUSHING OFFSHORE THIS AFTERNOON
INTO THE EARLY EVE. ACTIVITY TAPERING OFF OVERNITE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  52  69  42  66 /  20  10  10  10
SSI  56  69  45  61 /  30  10  10  10
JAX  57  74  45  68 /  40  10  10  10
SGJ  62  73  50  67 /  50  20   0  10
GNV  59  75  45  73 /  40  10  10  10
OCF  61  76  45  74 /  60  20  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-
     COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE.

GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

PP/ECZ/AW
Hazardous weather outlook, Jan 21, 12:51 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1251 PM EST THU JAN 21 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1251 PM EST THU JAN 21 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

....TORNADO WATCH 5 REMAINS IN EFFECT UNTIL 4 PM EST FOR PORTIONS OF
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA AND ADJACENT COASTAL
WATERS...

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN NORTHEAST FLORIDA...ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...DUVAL...GILCHRIST...HAMILTON...NASSAU...PUTNAM...
ST. JOHNS...SUWANNEE AND UNION.

IN SOUTHEAST GEORGIA...CAMDEN...CHARLTON AND GLYNN.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH
AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS
AND POSSIBLE WARNINGS.

BANDS OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO ADVANCE
EAST ACROSS THE JACKSONVILLE COUNTY WARNING AREA THIS AFTERNOON AND
POSSIBLY EXTENDING INTO THE EARLY EVENING. SEVERE WEATHER WILL BE
POSSIBLE ALONG AND SOUTH OF A LINE FROM BRUNSWICK TO LAKE CITY TO
LIVE OAK. THIS INCLUDES THE ENTIRE JACKSONVILLE METRO AREA.
THE MAIN CONCERNS WILL BE STRONG AND POSSIBLY DAMAGING WINDS...HEAVY
RAINFALL AND HAIL...ALTHOUGH INCREASING WIND SHEAR WILL ALSO PROMOTE
ROTATING THUNDERSTORMS WITH THE POTENTIAL FOR TORNADOES. LAW
ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER
GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION
AND TAKE APPROPRIATE ACTION SHOULD POTENTIAL SEVERE WEATHER BECOME
IMMINENT.

INCREASING SOUTHWEST WINDS BY AFTERNOON ALONG AND WEST OF THE
INTERSTATE 75 CORRIDOR HAVE PROMPTED THE ISSUANCE OF A LAKE WIND
ADVISORY.

THE ALTAMAHA RIVER AT BAXLEY IS FORECAST TO BE ABOVE FLOOD STAGE
WITH MINOR FLOODING EXPECTED INTO NEXT WEEK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY EVENING AS ANOTHER
COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ

In the hours before

Special weather statement, Jan 21, 11:50 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EST THU JAN 21 2010

FLZ021-211745-
SUWANNEE-
1150 AM EST THU JAN 21 2010

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL
1245 PM EST...

AT 1150 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF DOWLING PARK TO 2 MILES SOUTHWEST OF DOWLING PARK TO 11
MILES WEST OF LURAVILLE...MOVING EAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING PARK...SUWANNEE
RIVER STATE PARK...NEWBURN...LURAVILLE...SUWANNEE SPRINGS...LIVE
OAK...HOUSTON...OBRIEN...MCALPIN AND WELLBORN THROUGH 1245 PM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3032 8321 3035 8322 3042 8316 3044 8312
      3043 8301 3044 8300 3035 8284 3034 8279
      2999 8279 2996 8295 3000 8297 3010 8312
      3010 8321 3016 8324 3026 8326
TIME...MOT...LOC 1650Z 266DEG 36KT 3034 8324 3022 8327
          3011 8335

SHULER
Special weather statement, Jan 21, 11:58 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EST THU JAN 21 2010

FLZ020-022-023-GAZ150-162>164-211745-
BAKER-CHARLTON-CLINCH-COLUMBIA-ECHOLS-HAMILTON-WARE-
1158 AM EST THU JAN 21 2010

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
BAKER...NORTHEASTERN COLUMBIA...EASTERN HAMILTON...WESTERN
CHARLTON...SOUTHEASTERN CLINCH...SOUTHEASTERN WARE AND SOUTHEASTERN
ECHOLS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1245
PM EST...

AT 1158 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES
NORTHWEST OF FARGO TO 5 MILES NORTHEAST OF BELMONT TO 3 MILES SOUTH
OF BELMONT...MOVING EAST AT 55 MPH. THESE STRONG THUNDERSTORMS WILL
AFFECT AREAS AROUND BELMONT...NEEDMORE...FARGO...STEVEN FOSTER STATE
PARK AND TAYLOR THROUGH 1245 PM. GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3037 8287 3051 8274 3078 8264 3092 8205
      3075 8204 3038 8217 3034 8282
TIME...MOT...LOC 1658Z 256DEG 47KT 3072 8255 3054 8262
          3045 8270

SHASHY
Special weather statement, Jan 21, 12:55 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1255 PM EST THU JAN 21 2010

FLZ024-GAZ153-154-165-166-211845-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-NASSAU-
1255 PM EST THU JAN 21 2010

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
NASSAU...EASTERN CAMDEN AND SOUTHERN GLYNN COUNTIES FOR STRONG WINDS
VALID UNTIL 145 PM EST...

AT 1255 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES
WEST OF BRUNSWICK TO 6 MILES SOUTH OF KINGSLAND...MOVING EAST AT 45
MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
COLESBURG...KINGSLAND...HARRIETTS BLUFF...DOVER BLUFF...ST.
MARYS...KINGS BAY BASE...BRUNSWICK...GLYNN HAVEN...ST. SIMONS AND
JEKYLL ISLAND THROUGH 145 PM EST. GUSTY WINDS OF 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3113 8137 3114 8143 3110 8147 3109 8145
      3113 8142 3113 8141 3104 8140 3100 8143
      3102 8145 3097 8147 3094 8144 3098 8141
      3094 8139 3077 8145 3066 8142 3064 8158
      3068 8177 3120 8166 3121 8128
TIME...MOT...LOC 1755Z 267DEG 40KT 3116 8160 3071 8165

SHASHY
Local storm report, Jan 21, 1:06 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
106 PM EST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     ST. GEORGE              30.52N 82.04W
01/21/2010                   CHARLTON           GA   LAW ENFORCEMENT

            FEW RESIDENCES DAMAGED, NUMEROUS TREES DOWN. POSSIBLE
            TORNADO.

&&

WOLF
Local storm report, Jan 21, 1:15 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
115 PM EST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     1 E WELLBORN            30.23N 82.80W
01/21/2010                   SUWANNEE           FL   EMERGENCY MNGR

            SEVERAL TREES DOWN E OF WELLBORN. FLOODED ROADS REPORTED
            IN LIVE OAK AND BRANFORD.

&&

WOLF
Local storm report, Jan 21, 1:36 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     3 WNW STARKE            29.96N 82.16W
01/21/2010                   BRADFORD           FL   EMERGENCY MNGR

            BRADFORD COUNTY EMA REPORT POWER LINE DAMAGE AND NUMEROUS
            TREES DOWN 3 MILES WEST-NORTHWEST OF STARKE ON COUNTY
            ROAD 225. POWERLINE DAMAGE WAS NEAR 19276 NW 63RD PLACE.

&&

PKEEGAN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:36 AM ESTLake Wind AdvisoryJAXGilchrist, Suwannee15 hr
Jan 21, 4:15 AM ESTSpecial Weather StatementJAXHamilton45 min
Jan 21, 8:10 AM ESTSpecial Weather StatementJAXBaker, Columbia, Union50 min
Jan 21, 9:23 AM ESTSpecial Weather StatementJAXHamilton, Suwannee67 min
Jan 21, 9:28 AM ESTSpecial Weather StatementJAXNassau62 min
Jan 21, 10:09 AM ESTSpecial Marine WarningJAX2 hr
Jan 21, 10:45 AM ESTSpecial Weather StatementJAXHamilton45 min
Jan 21, 10:51 AM ESTAreal Flood AdvisoryJAXHamilton99 min
Jan 21, 11:35 AM ESTSpecial Weather StatementJAXHamilton40 min
Jan 21, 11:50 AM ESTSpecial Weather StatementJAXSuwannee55 min
Jan 21, 12:04 PM ESTSevere Thunderstorm WarningJAXBaker, Columbia41 min
Jan 21, 12:09 PM ESTSevere Thunderstorm WarningJAXSuwannee51 min
Jan 21, 12:13 PM ESTSevere Thunderstorm WarningJAXNassau47 min
Jan 21, 12:30 PM ESTSevere Thunderstorm WarningJAXBaker, Duval, Nassau45 min
Jan 21, 12:31 PM ESTSevere Thunderstorm WarningJAXColumbia44 min
Jan 21, 12:39 PM ESTTornado WarningJAXNassau39 min
Jan 21, 12:53 PM ESTSevere Thunderstorm WarningJAXBaker, Bradford, Union52 min
Jan 21, 1:01 PM ESTTornado WarningJAXBaker, Bradford, Union44 min
Jan 21, 1:04 PM ESTAreal Flood AdvisoryJAXAlachua, Baker, Bradford, Columbia, Gilchrist, Suwannee and 1 more85 min
Jan 21, 1:06 PM ESTAreal Flood AdvisoryJAXBaker, Duval, Nassau114 min
Jan 21, 1:06 PM ESTSevere Thunderstorm WarningJAXDuval, Nassau39 min
Jan 21, 1:11 PM ESTAreal Flood AdvisoryJAXBaker, Bradford, Clay, Duval, Nassau, Saint Johns81 min
Jan 21, 1:12 PM ESTSpecial Marine WarningJAX2 hr
Jan 21, 1:19 PM ESTTornado WarningJAXBradford, Union26 min
Jan 21, 1:27 PM ESTTornado WarningJAXBradford, Union19 min
Jan 21, 1:28 PM ESTTornado WarningJAXBradford, Clay32 min
Jan 21, 1:40 PM ESTSevere Thunderstorm WarningJAXClay, Putnam50 min
Jan 21, 2:00 PM ESTAreal Flood AdvisoryJAXAlachua, Bradford, Clay, Columbia, Gilchrist, Putnam and 3 more27 min
Jan 21, 2:01 PM ESTTornado WarningJAXClay, Saint Johns46 min
Jan 21, 2:22 PM ESTAreal Flood WarningJAXAlachua, Baker, Bradford, Clay, Columbia, Duval and 5 more3 hr
Jan 21, 2:29 PM ESTSpecial Weather StatementJAXBradford46 min
Jan 21, 2:30 PM ESTTornado WarningJAXSaint Johns14 min
Jan 21, 2:33 PM ESTSpecial Weather StatementJAXSaint Johns42 min
Jan 21, 2:41 PM ESTSevere Thunderstorm WarningJAXFlagler, Putnam, Saint Johns28 min
Jan 21, 3:01 PM ESTSpecial Marine WarningJAX119 min
Jan 21, 3:14 PM ESTSpecial Weather StatementJAXAlachua46 min
Jan 21, 3:30 PM ESTSpecial Weather StatementJAXFlagler45 min
Jan 21, 3:36 PM ESTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Putnam, Union39 min
Jan 21, 3:44 PM ESTSpecial Weather StatementJAXPutnam46 min
Jan 21, 4:04 PM ESTSevere Thunderstorm WarningJAXClay, Flagler, Putnam, Saint Johns41 min
Jan 21, 4:31 PM ESTSpecial Weather StatementJAXFlagler44 min
Jan 21, 4:33 PM ESTSpecial Weather StatementJAXFlagler42 min
Jan 21, 4:42 PM ESTSpecial Weather StatementJAXPutnam48 min
Jan 21, 4:50 PM ESTSpecial Marine WarningJAX115 min
Jan 21, 4:59 PM ESTSpecial Weather StatementJAXMarion61 min
Jan 21, 5:12 PM ESTSpecial Weather StatementJAXFlagler48 min
Jan 21, 5:16 PM ESTSpecial Weather StatementJAXMarion59 min
Jan 21, 6:24 PM ESTSpecial Weather StatementJAXMarion66 min
Jan 21, 6:44 PM ESTSevere Thunderstorm WarningJAXMarion61 min

Nearby

Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.